MAUDE Adverse Event Report: COOK INC GUNTHER TULIP FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

COOK INC GUNTHER TULIP FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G33016
Medical Device Problem Codes Structural Problem (2506); Device Tipped Over (2589)
Health Effect - Clinical Codes Bradycardia (1751); Internal Organ Perforation (1987); Perforation of Vessels (2135); Anxiety (2328); Depression (2361)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The previous medwatch report was submitted by william cook europe under manufacturer report reference# 3002808486-2017-01624.Additional information provided determined that this device was manufactured by cook inc.With the submission of this initial medwatch report, cook inc.Informs that all future submissions regarding this complaint will be handled under the manufacturer report reference # in this medwatch report.Initial reporter occupation: non-healthcare professional.Investigation.The following allegations have been investigated: organ/vena cava (vc) perforation, tilt, fear, anxiety, depression, bradycardia during retrieval.Investigation is reopened due to additional information provided.The reported allegations have been further investigated based on the information provided to date.Filter interacts with ivc wall, e.G.Penetration/perforation/embedment.This may be either symptomatic or asymptomatic.Potential causes may include improper deployment; and (or) excessive force or manipulations near an in-situ filter (e.G., a surgical or endovascular procedure in the vicinity of a filter).Potential adverse events that may occur include, but are not limited to, the following: trauma to adjacent structures, vascular trauma.Filter tilt has been reported.Potential causes may include filter placement in ivcs with diameters larger than those specified in these instructions for use; improper deployment; manipulations near an implanted filter (e.G., a surgical or endovascular procedure in the vicinity of a filter); and (or) a failed retrieval attempt.Unknown if the reported fear, anxiety, depression, and bradycardia during retrieval are directly related to the filter and unable to identify a corresponding failure mode at this point in time.It should be noted that it is likely not a sheath from the cook retrieval device gtrs.The retrieval sheath used is unknown.(b)(4) devices in lot.No relevant notes on work order.The product is manufactured and inspected according to specifications.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.This report includes information known at this time.A follow-up medwatch report will be submitted if additional relevant information becomes available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, or that any cook device caused or contributed to or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Patient allegedly received an implant on (b)(6) 2012 due to pulmonary embolism (pe).The patient additionally alleges perforation abutting organ.The patient further alleges fear, anxiety, and depression.Reportedly, the patient underwent percutaneous filter removal surgery on (b)(6) 2019 due to no longer needed and requested due to thrombogenic possibilities due to antiphospholipid syndrome.(b)(6) 2018, per a report from computed tomography; ¿positive for caval perforation.Superior extent of ivc filter inferior l2 vertebral body.Inferior extent l3-l4 disc.A total of 4 prongs have perforated the ivc.Maximum distance prongs perforated 5 mm.Coronal images 5 degree tilt left to right.Sagittal images 0 degree tilt.Diameter of ivc directly above 10 mm x 14 mm.Attention: prongs have perforated the duodenum.¿.(b)(6) 2019, per a report from retrieval report (successful); "during the placement of the ["16 fr - 30cm"]sheath, the patient became profoundly bradycardic with a heart rate in the 20s, possible due to pressure upon the carotid bulb while trying to advance the large sheath.Atropine was given with good response.The patient was stabilized in the procedure continued"."the patient tolerated the procedure well".Findings: 1.Ivc filter located in an infrarenal position with no tilt.2.No clot within the ivc filter on venacavogram.3.Successful ivc filter retrieval without complications.¿.

Brand Name
GUNTHER TULIP FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
larry pool
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15996509
Report Number1820334-2022-01838
Device Sequence Number6103247
Product Code DTK
UDI-Device Identifier10827002330167
UDI-Public(01)10827002330167(17)150101(10)3118291
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K043509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2015
Device Model NumberG33016
Device Catalogue NumberIGTCFS-65-FEM
Device Lot Number3118291
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2022
Initial Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/01/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale
Patient Weight51 KG